Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 100, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 15, 2021, 4:48 PM CDT for Cameron Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 4:48 PM CDT (21:48 UTC)
- Expired
- Jun 15, 2021, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 51 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2560 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
591
WUUS54 KLCH 152148
SVRLCH
LAC023-152215-
/O.NEW.KLCH.SV.W.0100.210615T2148Z-210615T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
448 PM CDT Tue Jun 15 2021
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northwestern Cameron Parish in southwestern Louisiana...
* Until 515 PM CDT.
* At 448 PM CDT, a severe thunderstorm was located near Sabine
National Wildlife, moving southwest at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cameron, Johnsons Bayou, Sabine National Wildlife, Holly Beach,
Hackberry and Constance Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2975 9389 2980 9391 2983 9380 2989 9377
2992 9376 3000 9366 2987 9343 2986 9344
2985 9341 2982 9339 2982 9335 2980 9335
2982 9334 2976 9335 2977 9348 2975 9368
2973 9377 2969 9383
TIME...MOT...LOC 2148Z 059DEG 17KT 2987 9369
HAIL...0.75IN
WIND...60MPH
$$
Stigger/87What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:48 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 15, 2:48 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Lake Charles LA
248 PM CDT Tue Jun 15 2021
.DISCUSSION...
Today thru 12Z FRI
Yesterdays temporary "break" from heat indices below 100 has
clearly come to an end. Warmer and humid conditions have returned,
yielding indices in the 100-105 range. It's possible that a heat
advisory will not be necessary either today nor tomorrow.
Nevertheless we advise anyone to be cautious while outside.
A few storms popped up on radar within the last hour or so. This
activity is expected to continue into the evening hours before
tapering out tonight. On Wednesday and Thursday afternoons, shower
and thunderstorm activity will be limited thanks to relatively drier
air filtering into the region as a high pressure builds in north of
us.
.LONG TERM (Friday through Tuesday)...
The main attention during this forecast period will be potential
tropical system in the Gulf of Mexico.
The latest tropical weather outlook from the National Hurricane
Center issued at 1 pm CDT, has a high probability (80 percent) of
some sort of tropical development over the Bay of
Campeche/southern/western Gulf of Mexico area for the next 5 days,
and this is mainly by the start of this forecast period. This
basically means that under the expected conditions in that hatched
area 8 out of 10 times some sort of tropical cyclone (including a
depression) forms.
There is still a lot of spread overall in the ensemble members of
the main global models and no one run of any deterministic guidance
is given any more weight than the other as for the details and
impacts of the potential system and of course the impacts are the
key thing. Thus, confidence still remains low in the extended
forecast for that reason.
The current overall consensus of the reliable guidance is showing
the following scenario...
The tropical disturbance over the southern Gulf of Mexico will merge
with a tropical wave that is currently over the western Caribbean
Sea with the result the formation of an area of low pressure that
will likely be tropical in nature.
For Friday into the weekend, a northern stream short wave will move
down from the plains and likely erode the eastern side of the upper
level ridge that is centered over the southwest US, allowing for a
general weakness to form over the northwest and central Gulf of
Mexico. Meanwhile, an upper level ridge will build across the
Caribbean Sea through the Yucatan. Therefore, the tropical
moisture and any low pressure entity should get pushed and pulled
in a general northerly direction.
Some keys will be where the low center finally forms, and how fast
the short wave erodes away the ridge, and if the short wave can pick
up the low center.
Thus, there looks to be increasing rain chances starting late Friday
into the weekend. As with any system like this, increase in winds
and seas will start over the coastal waters on Friday, with higher
and elevated tides along the coast during Friday.
If there are some positives, latest Ocean Heat Content and Tropical
Cyclone Heat Potential analysis over the western and central Gulf is
only modest which would hopefully discourage rapid intensification,
and decent shear is progged over the northern Gulf that could keep
whatever type of system that develops somewhat disorganized and
lopsided. With that it is not important to focus on the low center,
as impacts will likely be away from the center.
At this time, the number one hazard looks to be heavy rainfall which
could lead to flooding. Abundant tropical moisture is progged with
this system as precipitable water values at or above 2.5 inches,
along with mean layer relative humidity values over 90 percent.
Therefore, shower activity will be highly precipitation efficient
with high rainfall rates. Of course, at this time, it is highly
uncertain where this heavy rainfall activity will occur.
With the uncertainty in the forecast at this time, grids during
this time frame are close to the blend of national models, with QPF
weighted from WPC.
All interests in the forecast area should keep updated with the
latest tropical outlooks and information on the potential system in
the Gulf.
Rua
&&
.MARINE...
Light and variable winds along with low wave heights will
continue through Wednesday as high pressure continues to ridge
across the northern Gulf of Mexico. A tropical disturbance across
the southern Gulf of Mexico will increase the pressure gradient
across the northern Gulf, increasing winds and seas for Thursday
into the weekend. All marine interests should monitor the latest
tropical weather outlook from the National Hurricane Center for
further information on this system.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 95 72 94 / 0 10 0 0
LCH 76 94 74 93 / 30 20 10 10
LFT 75 93 73 92 / 20 20 0 10
BPT 73 94 74 93 / 30 20 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...Ozone Action Day from 7 AM to 6 PM CDT Wednesday for TXZ201-215-
216.
GM...None.
&&Hazardous weather outlook, Jun 15, 2:51 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 251 PM CDT Tue Jun 15 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-162000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 251 PM CDT Tue Jun 15 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Scattered afternoon and early evening showers and thunderstorms are currently occurring and expected across the area. No severe thunderstorms are expected, but stronger thunderstorms will be capable of locally heavy rainfall, gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated afternoon showers and thunderstorms possible but limited due to drier air expected to filter in. By Friday into the weekend, the chance for more widespread rainfall will increase as a tropical disturbance moves north from the Bay of Campeche. The National Hurricane Center is indicating a high chance (80 percent) for tropical cyclone development over the next 5 days. Please continue to monitor the latest forecast information from the hurricane center and this office over the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-162000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 251 PM CDT Tue Jun 15 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated afternoon showers and thunderstorms possible but limited due to drier air expected to filter in. By Friday into the weekend, the chance for more widespread rainfall will increase as a tropical disturbance moves north from the Bay of Campeche. The National Hurricane Center is indicating a high chance (80 percent) for tropical cyclone development over the next 5 days. Please continue to monitor the latest forecast information from the hurricane center and this office over the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 15, 3:52 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
352 PM CDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 5 S DE QUINCY 30.38N 93.44W
06/15/2021 E0.88 INCH CALCASIEU LA NWS EMPLOYEE
&&
TMOGGEDSpecial weather statement, Jun 15, 3:52 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
352 PM CDT Tue Jun 15 2021
LAZ045-053-152145-
Iberia LA-Upper St. Martin LA-
352 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL IBERIA AND CENTRAL
ST. MARTIN PARISHES UNTIL 445 PM CDT...
At 351 PM CDT, Doppler radar was tracking a strong thunderstorm near
Catahoula, moving southwest at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Catahoula, St. Martinville, Loreauville and Lake Fausse Pointe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2992 9172 3017 9189 3026 9159 3026 9158
3024 9156 3024 9151 3023 9147 3020 9149
3019 9147 3014 9147 3013 9146 3011 9147
3010 9146
TIME...MOT...LOC 2051Z 060DEG 11KT 3015 9166
RuaSpecial weather statement, Jun 15, 3:57 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
357 PM CDT Tue Jun 15 2021
LAZ041-074-152200-
Calcasieu LA-East Cameron LA-
357 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON AND
SOUTHEASTERN CALCASIEU PARISHES UNTIL 500 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lacassine National Wildlife Refuge, moving southwest at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cameron, Grand Chenier, Lacassine National Wildlife Refuge, Hacketts
Corner, Creole, Sweet Lake, Gibbstown and Rutherford Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2974 9308 2975 9309 2975 9310 2976 9310
2984 9329 2985 9324 2989 9323 2991 9324
3014 9305 3008 9298 3008 9300 3004 9300
3004 9293 2983 9268 2972 9301
TIME...MOT...LOC 2057Z 034DEG 10KT 2999 9301
RuaSpecial weather statement, Jun 15, 4:17 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
417 PM CDT Tue Jun 15 2021
LAZ041-073-152130-
Calcasieu LA-West Cameron LA-
417 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON AND SOUTH
CENTRAL CALCASIEU PARISHES UNTIL 430 PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hackberry, or 9 miles southwest of Grand Lake, moving southwest at 15
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sabine National Wildlife and Hackberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2987 9378 3012 9354 3005 9333 2985 9335
2987 9335 2988 9339 2988 9343 2986 9344
2985 9343 2985 9341 2983 9339 2982 9339
2982 9335 2978 9335
TIME...MOT...LOC 2116Z 043DEG 13KT 2996 9341
Stigger/87Special weather statement, Jun 15, 4:22 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Lake Charles LA 422 PM CDT Tue Jun 15 2021 TXZ201-152145- Hardin TX- 422 PM CDT Tue Jun 15 2021 ...SPECIAL WEATHER STATEMENT... At 422 PM CDT, Doppler radar was tracking a strong thunderstorm near Honey Island, or near Saratoga, moving south at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Saratoga and Honey Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3043 9462 3049 9442 3025 9427 3016 9456 TIME...MOT...LOC 2122Z 340DEG 17KT 3035 9448 Stigger/87
Special weather statement, Jun 15, 4:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
448 PM CDT Tue Jun 15 2021
LAZ041-042-074-152245-
Calcasieu LA-Jefferson Davis LA-East Cameron LA-
448 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON...SOUTH
CENTRAL JEFFERSON DAVIS AND SOUTHEASTERN CALCASIEU PARISHES UNTIL 545
PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hayes, moving southwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lake Charles, Cameron, Welsh, Iowa, Grand Lake, Lake Charles Regional
Airport, Lacassine National Wildlife Refuge, Hayes, Hacketts Corner,
Heberts Marina, Thornwell, Lowry, Creole, Sweet Lake, Gibbstown,
Holmwood, Bell City, Lacassine and Rutherford Beach.
LAT...LON 2979 9332 2980 9335 2982 9335 2984 9332
2984 9328 2985 9325 2990 9323 2997 9327
3002 9327 3005 9329 3005 9332 3019 9335
3028 9279 3006 9269 3005 9270 3004 9272
3004 9270 2976 9315 2978 9328 2976 9334
TIME...MOT...LOC 2148Z 065DEG 23KT 3012 9292
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:58 PM CDT | Special Weather Statement | LCH | Vermilion | 47 min |
| Jun 15, 3:02 PM CDT | Special Weather Statement | LCH | Calcasieu | 58 min |
| Jun 15, 3:37 PM CDT | Special Weather Statement | LCH | Vermilion | 53 min |
| Jun 15, 3:41 PM CDT | Special Weather Statement | LCH | Calcasieu | 49 min |
| Jun 15, 3:52 PM CDT | Special Weather Statement | LCH | Saint Martin | 53 min |
| Jun 15, 3:57 PM CDT | Special Weather Statement | LCH | Cameron | 63 min |
| Jun 15, 4:17 PM CDT | Special Weather Statement | LCH | Calcasieu | 13 min |
| Jun 15, 4:29 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 31 min |
| Jun 15, 4:30 PM CDT | Special Marine Warning | LCH | 2 hr | |
| Jun 15, 4:48 PM CDT | Special Weather Statement | LCH | Cameron, Jefferson Davis | 57 min |
| Jun 15, 5:21 PM CDT | Special Marine Warning | LCH | 84 min | |
| Jun 15, 5:35 PM CDT | Special Weather Statement | LCH | St. Mary | 70 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.